CSN Login
Members Online: 4

You are here

CABO Users

mrou50
Posts: 389
Joined: Mar 2013

To all of the CABO users are any of you having esophagus issues.  I am having serious issues with swallowing any think  substance for instance last night we had chicken and rice for dinner, and I had a bite of chicken (regular size) but it got stuck in my throat.  I had to drink water to get it down and the pain was excruciating.  I know that the CABO is causing this because I had the problem before and when my ONC took me off the CABO for a couple of weeks everything went back to normal.  Now that I have been on the CABO for almost two months the pain in my chest is back, constant pain, and the difficulty in swallowing.  One of CABO's side effects is esophagus damage (not permanent) and this discomfortant makes if hard to eat, drink etc.  I was wondering if anyone else on CABO is having this issue and if so what they are doing for the issue?  It is getting so bad that I can't really eat anything solid or thick, such as steak, chicken, ribs etc., I am eating mostly mashe potatoes, soup, pudding, ice cream, etc.  I am going to try fish tomorrow to see if that goes down hard, I hope it doesn't I love fish.  The good side is I am not eating much so I am losing weight, the down side is food and more importantly I have to take pain meds, a lot of pain meds.  My ONC told me that it is fine if I take the pain meds because I am stage IV so in the long term the meds are really nothing, but they make me groggy and tired all the time.  I am open to suggestions from anyone who is facing this or something similar.

Thanks
Mark

vagabond
Posts: 5
Joined: Dec 2016

Sorry to hear about your situation, I can only imagine how scary it is to not be able to swallow, not to mention the pain. As for the pain meds I am not a fan myself but realize they are necessary. Perhaps your doctor could recommend a different type that did not make you so drowsy or even an anti inflammatory might help. Wishing you the best.

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

I don't have those issues. Food does taste good for which I am thankful because I lost all taste when on votrient. However,I just can't eat enough. I usually feel that if I eat 1 more bite I will vomit. Always feel full. I do remember that when on full dose of both cabo and votrient, I develop mouth, throat, and esoph. ulcers. They have all healed on lower dose cabo. Thanks for reminding me how much that sucked. Anyway Mark, it has been sounding like you have been doing a little better recently. These drugs are tough. Keep hanging in.

Jan4you's picture
Jan4you
Posts: 1327
Joined: Oct 2013

Yikes sorry Mark~but trying chewing and chewing alot before swallowing, with water handy. I used to have swallowing issues from another condition, but slowed done my eating, chewing more and told to keep chin down while swallowing. Oh yes, the water helps a lot!

Also OTC, Gaviscon (used for acid reflux) coats the esophagus/tummy..soothes that raw tissue.

Hope it improves, enuff!

Jan

mrou50
Posts: 389
Joined: Mar 2013

I tried the fish and as long as I had small bites and chewed forever I was okay.  I am going to call my ONC tomorrow and see if there are other options that don't include stopping the CABO.  I hate to give up on a drug that is working just because it is causing severe pain in my body, but I don't know how much longer I can put up with the pain either.  I will keep everyone posted.

Mark

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

Such a terrible choice between a drug that works and its side effects. I'm loving the lack of side effects from Nivo, I'm dreading the day my onc tells me its not working any more.

mrou50
Posts: 389
Joined: Mar 2013

I loved Opdivo I never had any issues in regards to side effects, I was so dissapointed when I was told it was not working.  My doctor and I spoke on the phone today and we are going to continue with the CABO and try to find other ways to control the side effects.  I was told though that if the team feels the side effects are becoming to much than we will stop the CABO and on to the next, I do appreciate that but at the same time I hope we can find a balance. 

Mark

gregslovey
Posts: 33
Joined: Oct 2016

I don't know anything about the chest pain, but for musculoskeletal pain from the treatment, try Claritin once a day.  My husband has stage IV as well, is on Votrient.  He had terrible bone/muscle pain and was on morphine three times a day.  One of my friends told us to try Claritin and he is now pain free and off the morphine.  something about the medication (chemo) causing a histamine release and the claritin stops it.  All I know is that it worked wonders....worth a try.  I hope you feel better soon

Toni

mrou50
Posts: 389
Joined: Mar 2013

I will look into that.

Mark

Subscribe to Comments for "CABO Users"